Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 10, 2011, 6:37 PM EDT for Pike County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 10, 2011, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS53 KPAH 102237 SVRPAH INC125-102300- /O.NEW.KPAH.SV.W.0237.110610T2237Z-110610T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 537 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIKE COUNTY IN SOUTHWEST INDIANA... * UNTIL 600 PM CDT. * AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PIKE COUNTY..AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3831 8708 3830 8710 3834 8712 3835 8708 TIME...MOT...LOC 2238Z 244DEG 20KT 3834 8705 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:29 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 4:29 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT FRI JUN 10 2011 .DISCUSSION... CONVECTION STARTED TO DEVELOP SHORTLY BEFORE 18Z JUST TO THE NORTH OF OUR AREA...EAST OF ST. LOUIS. OVER THE PAST TWO HOURS...WE WATCHED AS MORE STORMS FORMED FURTHER SOUTH AND INTO OUR AREA...GENERALLY NORTH OF A LINE FROM PINCKNEYVILLE TO FAIRFIELD ILLINOIS. THE STORMS WERE VERY PULSY AND DID NOT LAST LONG BUT DID DROP SOME DECENT RAIN TO A FEW COMMUNITIES. FOR THIS EVENING AND OVERNIGHT...THE FRONT WILL SAG SOUTH. HOWEVER...MODELS ARE NOT IN GREAT AGREEMENT ON THE PLACEMENT OF THE FRONT NOR THE QPF FIELDS. THE SREF AND GFS SEEM TO HAVE THE BEST HANDLE ON THE SPECIFICS AS THE NAM IS NOT AS DEFINITIVE WITH ITS PLACEMENT. RAISED CHANCES FOR PRECIPITATION IN THE NORTHERN SECTIONS DUE TO THE PROXIMITY OF THE FRONT. WOULD THINK THAT PRIOR TO 12Z...PARTS OF SEMO...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL HAVE AT LEAST A CHANCE TO SEE SOME DEVELOPMENT...ESPECIALLY AFTER MIDNIGHT. SPC HAS OUR NORTHERN COUPLE OF COUNTIES IN A SLIGHT RISK. IT APPEARS HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE CONVECTION OVERNIGHT. THE OPERATIONAL 12Z FRIDAY GFS AND SREF BOTH MAXIMIZE RAIN CHANCES DURING THE LATE MORNING THROUGH MID-AFTERNOON HOURS ON SATURDAY...AS THE BAROCLINIC ZONE AND ATTENDANT LOW/MID LEVEL FORCING AND WEAK SHEAR PROVIDE THE ENVIRONMENT FOR SCATTERED/WIDESPREAD MULTICELL CONVECTION. THIS WILL BE A SIGNIFICANT DEPARTURE FROM THE ISOLATED CONVECTION EXPERIENCED SINCE MIDWEEK. AS MENTIONED IN PREVIOUS DISCUSSIONS...SATURDAY WILL BE THE TRANSITION FROM ZONAL TO NORTHWEST FLOW ACROSS THE WFO PAH FORECAST AREA IN THE MIDDLE LEVELS OF THE ATMOSPHERE. HIGH PRESSURE WILL MOVE IN BRIEFLY SATURDAY EVENING...SCOURING OUT THE LOW LEVEL MOISTURE AND INSTABILITY OVERNIGHT. THIS WILL BE SHORT-LIVED HOWEVER...AS LOW LEVEL RETURN FLOW WILL BRING MOISTURE BACK INTO THE AREA FROM THE SOUTHWEST INTO SOUTHEAST MO...SOUTHWEST IL AND KY BY SUNDAY MORNING. THERE WILL BE A LOW AMPLITUDE RIDGE AXIS OVER AR...PLACING PART OF THE WFO PAH FORECAST AREA INTO A FASTER NORTHWEST FLOW. THE MODIFIED NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THURSDAY. THIS FLOW COMBINED WITH UPPER LEVEL SHORTWAVES MOVING OVER THE RIDGE WILL INTERSECT THE MOISTURE JUST TO THE SOUTH OF THE WFO PAH FORECAST AREA. WITH SLIGHTLY ENHANCED SHEAR AND SHARPER LAPSE RATES ALOFT...THIS WILL PROVIDE ENVIRONMENT FOR PERIODIC MCS /MESOSCALE CONVECTIVE SYSTEM/ DEVELOPMENT AND PROPAGATION THROUGH THE WFO PAH FORECAST AREA. ORGANIZED THUNDERSTORMS ASSOCIATED WITH THE MCS WILL LIKELY YIELD INTERMITTENT SEVERE WEATHER EPISODES WITH DAMAGING WINDS AND MARGINAL HAIL THE EXPECTED CONCERNS FOR THE PERIOD FROM SUNDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG STORMS WILL INITIALLY START FROM SOUTHEAST MO/SOUTHWEST IL...TRANSLATING OVER TO PARTS OF SERN IL/SW IN/PENNYRILE REGION OF WEST KY FROM TUESDAY THROUGH THURSDAY...AS THE RIDGE EVENTUALLY BUILDS NEWD DURING THE WEEK. MAX TEMPERATURES WILL INITIALLY HOLD IN THE MID/UPPER 80S TO LOWER 90S IN THE NORTHWESTERLY FLOW ALOFT NEXT WEEK. THIS SHOULD FINALLY LIMIT THE POTENTIAL FOR ABOVE NORMAL TEMPERATURES THAT WERE EXPERIENCED DURING THE FIRST PART OF JUNE. && .AVIATION... SCT060 CU IS EXPECTED THIS AFTERNOON...WITH THE POSSIBILITY OF AN ISOLATED STORM. HOWEVER MOST AREAS WILL REMAIN DRY. SOUTHWEST WINDS 5 TO 10 KNOTS WILL CONTINUE LATE THIS AFTERNOON AND GUSTY...THEN BECOME LIGHT TONIGHT. A FRONT SLIPS SOUTH INTO THE AREA OVERNIGHT AND INTO SATURDAY MORNING WHICH WILL INTRODUCE A GOOD CHANCE FOR SHRA/TSRA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 10, 5:05 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 405 PM CDT FRI JUN 10 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 405 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL CONTINUE TO BE IN THE 95 TO 100 DEGREES LATE THIS AFTERNOON OVER MUCH OF THE REGION. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ACROSS MUCH OF THE QUAD STATE REGION LATE THIS AFTERNOON...THOUGH MOST LOCATIONS WILL REMAIN RAINFREE. THE BEST CHANCES FOR STORMS THIS AFTERNOON WILL BE UP NEAR THE INTERSTATE 64 CORRIDOR. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH AND DIME TO NICKLE SIZED HAIL...ALONG WITH BRIEF VERY HEAVY RAINS AND DEADLY LIGHTNING. CHANCES OF THUNDERSTORMS WILL INCREASE LATER THIS EVENING AND OVERNIGHT...AS A COLD FRONT APPROACHES FROM THE NORTH. IN FACT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT...GENERALLY NORTH OF A LINE EXTENDING FROM PERRYVILLE MISSOURI TO CARBONDALE ILLINOIS TO BOONVILLE INDIANA. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE MAIN THUNDERSTORM RISKS. MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS SOME POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON...MAINLY ALONG AND AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT. LOCALLY DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY HAZARDS. THE TIME AND LOCATION OF THE HIGHEST SEVERE POTENTIAL WILL SPAN FROM 8 AM TO 3 PM CDT...MAINLY ACROSS SOUTHWEST INDIANA...SOUTHEAST ILLINOIS...NORTHWEST KENTUCKY AND THE SOUTHEAST MISSOURI DELTA NORTH OF THE BOOTHEEL. A VERY MARGINAL POTENTIAL FOR WEAK TORNADO DEVELOPMENT WILL BE POSSIBLE ALONG THE THE COLD FRONTAL BOUNDARY DURING THE AFOREMENTIONED TIME PERIOD ON SATURDAY. ISOLATED STRONG TO SEVERE STORMS MAY REDEVELOP OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATE SUNDAY AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL LIKELY BE HAIL BETWEEN DIME TO QUARTER SIZE. PERIODIC MESOSCALE CONVECTIVE SYSTEMS...OR THUNDERSTORM CLUSTERS...WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER CHANCES ARE LOW AT THIS TIME WITH THESE PERIODIC THUNDERSTORM CLUSTERS...DAMAGING WIND AND MARGINAL HAIL WOULD BE THE LIKELY HAZARDS ASSOCIATED WITH THESE SYSTEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PART OF THE OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT AND POSSIBLY A LARGER AREA ON SATURDAY.
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.